MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 221180
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use wit bd bbl¿ sabouraud dextrose agar (deep fill) microorganism growth was discovered.
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 221180, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0297736 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 0297736.Retention samples from batch 0297736 were not available for inspection.One photo was received for investigation.The photo shows a close-up of the side of a sleeve with fungal growth featured in one of the plates.No product labels were visible in the photo for batch verification.Without batch verification, the photo cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.H3 other text: see h10.
 
Event or Problem Description

Brand Name
BD BBL SABOURAUD DEXTROSE AGAR (DEEP FILL)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11482588
Report Number1119779-2021-00479
Device Sequence Number14411820
Product Code JSI
UDI-Device Identifier10382902211805
UDI-Public10382902211805
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/26/2021
Device Model Number221180
Device Catalogue Number221180
Device Lot Number0297736
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1